Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 1999, 6:10 PM MDT for Chaffee County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 6:10 PM MDT (00:10 UTC)
- Expired
- Jul 6, 1999, 7:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Chaffee County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4218 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 070006 RRA SVRPUB COC015-070115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 610 PM MDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAFFEE COUNTY IN SOUTH CENTRAL COLORADO * UNTIL 715 PM MDT * AT 605 PM MDT...RADAR SHOWED A SEVERE STORM 8 MILES SOUTH OF BUENA VISTA OR 18 MILES NORTHWEST OF SALIDA MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE MOUNT PRINCETON HOT SPRINGS AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A $BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. TM/LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM MDT, 4 hours 10 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 200 PM MDT TUE JUL 6 1999 CURRENTLY ACROSS THE REGION...LAPS ANALYSIS INDICATES AREAS FROM JUST S OF PUB N ALONG THE FRONT RANGE TO DEN MOST UNSTABLE. ANOTHER AREA IS EXTREME SE CO. SFC OBS SHOW WEAK BOUNDARY SOUTH OF STATE ACROSS NW TX PANHANDLE...OK PANHANDLE...AND SW KS. ATMOS OVER REGION IN GENERAL IS POTENTIALLY VERY UNSTABLE WITH CAPES IN THE 2500 RANGE IF A TEMP OF 89 IS REACHED. MAIN CONCERN IN THE SHORT TERM IS VERY HEAVY LOCALIZED RAINS AS FLOW ALOFT IS RATHER WEAK...AND WITH 88D SHOWING A DEEP S FLOW...THE COS AREA/PALMER DIVIDE IS LIKELY TO GET DUMPED ON (AND CURRENT ZFP...NOW AND SWO DISCUSS THIS CONCERN). ISOLATED SVR HAIL REPORTS ARE ALSO A CONCERN GIVEN POTENTIAL HIGH CAPES. SPC JUST PUT AREA IN SLIGHT RISK. DISCUSSION...TRANSITION TO A DRIER REGIME NEXT 48 HOURS. MOISTURE OVER REGION WILL DISSIPATE GRADUALLY AS FLOW IN LLVLS WILL SLOWLY BECOME MORE SW WITH TIME...WITH LEE TROUGH EXPECTED TO DEVELOP OVER EASTERN PLAINS TOMORROW. THIS WILL DECREASE THE PRECIP CHANCES ALONG THE I-25 CORRIDOR. NEXT MAJOR DISTURBANCE...CURRENTLY OFF PAC NW...WILL MOVE OVER RIDGE OVER WESTERN USA AND BEGIN TO MOVE SOUTHEAST INTO MIDWEST FRIDAY. THIS WILL BRING ANOTHER FRONT ACROSS THE AREA LATE THURSDAY AFTERNOON WITH UPSLOPE ENSUING THURSDAY NIGHT. THURSDAY WILL LIKELY BE QUITE WARM IN ADVANCE OF FRONT AS LLVL FLOW WILL BE PREDOMINANTLY SW. WILL PLAN ON GOING ABOVE GUIDANCE WRT TEMPS ON THIS DAY. AS FOR EXTD...GRIDDED DATA INDICATES NW FLOW ALOFT WILL CONTINUE FOR AN EXTD PERIOD WITH WEAK PERTURBATIONS IN FLOW...WHICH WILL KEEP SFC GRAD IN A GENERAL SE FLOW WHICH WILL BE FAVORABLE FOR SCTD AFTERNOON STORMS THROUGH THE WEEKEND. LIKEWISE...KEPT CHANCE STORMS IN EXTENDED. HODANISH .PUB...NONE
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.